Alert archive / Florida / Gale Warnings in 2024
Gale Warning 1, NWS Miami, FL
NWS Miami, FL issued this gale warning at Jan 8, 2024, 12:09 PM EST. It took effect at Jan 9, 2024, 1:00 AM EST. It was in force for 27 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 8, 2024, 12:09 PM EST (17:09 UTC)
- In effect from
- Jan 9, 2024, 1:00 AM EST
- Expired
- Jan 10, 2024, 4:00 AM EST
- In force
- 27 hr
- Issued by
- NWS Miami, FL
The text
As transmitted.
777 WHUS72 KMFL 081709 MWWMFL URGENT - MARINE WEATHER MESSAGE National Weather Service Miami FL 1209 PM EST Mon Jan 8 2024 AMZ650-651-670-671-090800- /O.CON.KMFL.SC.Y.0003.000000T0000Z-240109T0600Z/ /O.UPG.KMFL.GL.A.0001.240109T0600Z-240110T0600Z/ /O.NEW.KMFL.GL.W.0001.240109T0600Z-240110T0900Z/ Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM- Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM- Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM- Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM excluding the territorial waters of Bahamas- 1209 PM EST Mon Jan 8 2024 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM EST TUESDAY... ...GALE WARNING IN EFFECT FROM 1 AM TUESDAY TO 4 AM EST WEDNESDAY... * WHAT...For the Small Craft Advisory, east winds 20 to 30 kt and seas 6 to 9 ft. For the Gale Warning, south winds 25 to 35 kt with gusts up to 40 kt and seas 7 to 10 ft expected. * WHERE...Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM, Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM, Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM and Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM excluding the territorial waters of Bahamas. * WHEN...For the Small Craft Advisory, until 1 AM EST Tuesday. For the Gale Warning, from 1 AM Tuesday to 4 AM EST Wednesday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. A sudden onset of rough seas may cause hazardous conditions, which may occur suddenly at jetties and inlets. These conditions could catch boaters by surprise. Boaters should remain in port. && $$ AMZ630-090800- /O.CON.KMFL.SC.Y.0003.240108T2000Z-240109T0600Z/ /O.UPG.KMFL.GL.A.0001.240109T0600Z-240110T0600Z/ /O.NEW.KMFL.GL.W.0001.240109T0600Z-240110T0600Z/ Biscayne Bay- 1209 PM EST Mon Jan 8 2024 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM EST TUESDAY... ...GALE WARNING IN EFFECT FROM 1 AM TUESDAY TO 1 AM EST WEDNESDAY... * WHAT...For the Small Craft Advisory, east winds 15 to 25 kt with gusts up to 30 kt and seas 1 to 2 ft expected. For the Gale Warning, south winds 15 to 25 kt with gusts up to 35 kt and seas 1 to 2 ft expected. * WHERE...Biscayne Bay. * WHEN...For the Small Craft Advisory, until 1 AM EST Tuesday. For the Gale Warning, from 1 AM Tuesday to 1 AM EST Wednesday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. A sudden onset of rough seas may cause hazardous conditions, which may occur suddenly at jetties and inlets. These conditions could catch boaters by surprise. Boaters should remain in port. && $$ GMZ656-657-676-090800- /O.EXB.KMFL.SC.Y.0003.240109T0000Z-240109T0600Z/ /O.UPG.KMFL.GL.A.0001.240109T0600Z-240110T0600Z/ /O.NEW.KMFL.GL.W.0001.240109T0600Z-240110T0600Z/ Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM- Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM- Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM- 1209 PM EST Mon Jan 8 2024 ...SMALL CRAFT ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 1 AM EST TUESDAY... ...GALE WARNING IN EFFECT FROM 1 AM TUESDAY TO 1 AM EST WEDNESDAY... * WHAT...For the Small Craft Advisory, east winds 15 to 20 kt with gusts up to 30 kt and seas 1 to 4 ft expected. For the Gale Warning, south winds 15 to 25 kt with gusts up to 40 kt and seas 4 to 7 ft expected. * WHERE...Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM, Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM and Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM. * WHEN...For the Small Craft Advisory, from 7 PM this evening to 1 AM EST Tuesday. For the Gale Warning, from 1 AM Tuesday to 1 AM EST Wednesday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. A sudden onset of rough seas may cause hazardous conditions, which may occur suddenly at jetties and inlets. These conditions could catch boaters by surprise. Boaters should remain in port. && $$
4 follow-up statements
877 WHUS72 KMFL 081830 MWWMFL URGENT - MARINE WEATHER MESSAGE National Weather Service Miami FL 130 PM EST Mon Jan 8 2024 AMZ650-651-670-671-091000- /O.CON.KMFL.SC.Y.0003.000000T0000Z-240109T0600Z/ /O.CON.KMFL.GL.W.0001.240109T0600Z-240110T0900Z/ Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM- Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM- Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM- Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM excluding the territorial waters of Bahamas- 130 PM EST Mon Jan 8 2024 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM EST TUESDAY... ...GALE WARNING REMAINS IN EFFECT FROM 1 AM TUESDAY TO 4 AM EST WEDNESDAY... * WHAT...For the Small Craft Advisory, east winds 20 to 30 kt and seas 6 to 9 ft. For the Gale Warning, south winds 25 to 35 kt with gusts up to 40 kt and seas 7 to 10 ft expected. * WHERE...Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM, Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM, Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM and Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM excluding the territorial waters of Bahamas. * WHEN...For the Small Craft Advisory, until 1 AM EST Tuesday. For the Gale Warning, from 1 AM Tuesday to 4 AM EST Wednesday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. A sudden onset of rough seas may cause hazardous conditions, which may occur suddenly at jetties and inlets. These conditions could catch boaters by surprise. Boaters should remain in port. && $$ AMZ630-091000- /O.CON.KMFL.SC.Y.0003.240108T2000Z-240109T0600Z/ /O.CON.KMFL.GL.W.0001.240109T0600Z-240110T0600Z/ Biscayne Bay- 130 PM EST Mon Jan 8 2024 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM EST TUESDAY... ...GALE WARNING REMAINS IN EFFECT FROM 1 AM TUESDAY TO 1 AM EST WEDNESDAY... * WHAT...For the Small Craft Advisory, east winds 15 to 25 kt with gusts up to 30 kt and seas 1 to 2 ft expected. For the Gale Warning, south winds 15 to 25 kt with gusts up to 35 kt and seas 1 to 2 ft expected. * WHERE...Biscayne Bay. * WHEN...For the Small Craft Advisory, until 1 AM EST Tuesday. For the Gale Warning, from 1 AM Tuesday to 1 AM EST Wednesday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. A sudden onset of rough seas may cause hazardous conditions, which may occur suddenly at jetties and inlets. These conditions could catch boaters by surprise. Boaters should remain in port. && $$ GMZ656-657-676-091000- /O.CON.KMFL.SC.Y.0003.240109T0000Z-240109T0600Z/ /O.CON.KMFL.GL.W.0001.240109T0600Z-240110T0600Z/ Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM- Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM- Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM- 130 PM EST Mon Jan 8 2024 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 1 AM EST TUESDAY... ...GALE WARNING REMAINS IN EFFECT FROM 1 AM TUESDAY TO 1 AM EST WEDNESDAY... * WHAT...For the Small Craft Advisory, east winds 15 to 20 kt with gusts up to 30 kt and seas 1 to 4 ft expected. For the Gale Warning, south winds 15 to 25 kt with gusts up to 40 kt and seas 4 to 7 ft expected. * WHERE...Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM, Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM and Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM. * WHEN...For the Small Craft Advisory, from 7 PM this evening to 1 AM EST Tuesday. For the Gale Warning, from 1 AM Tuesday to 1 AM EST Wednesday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. A sudden onset of rough seas may cause hazardous conditions, which may occur suddenly at jetties and inlets. These conditions could catch boaters by surprise. Boaters should remain in port. && $$ AMZ610-091000- /O.NEW.KMFL.SC.Y.0004.240109T1200Z-240110T0600Z/ Lake Okeechobee- 130 PM EST Mon Jan 8 2024 ...SMALL CRAFT ADVISORY IN EFFECT FROM 7 AM TUESDAY TO 1 AM EST WEDNESDAY... * WHAT...South winds 15 to 20 kt with gusts up to 30 kt. * WHERE...Lake Okeechobee. * WHEN...From 7 AM Tuesday to 1 AM EST Wednesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. A sudden onset of rough seas may cause hazardous conditions, which may occur suddenly at jetties and inlets. These conditions could catch boaters by surprise. Boaters should use caution when entering or exiting the inlets and jetty areas. && $$
343 WHUS72 KMFL 090807 MWWMFL URGENT - MARINE WEATHER MESSAGE National Weather Service Miami FL 307 AM EST Tue Jan 9 2024 AMZ650-651-670-671-091615- /O.CON.KMFL.GL.W.0001.000000T0000Z-240110T0900Z/ Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM- Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM- Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM- Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM excluding the territorial waters of Bahamas- 307 AM EST Tue Jan 9 2024 ...GALE WARNING REMAINS IN EFFECT UNTIL 4 AM EST WEDNESDAY... * WHAT...For the Small Craft Advisory, east winds 20 to 30 kt and seas 6 to 9 ft. For the Gale Warning, south winds 25 to 35 kt with gusts up to 40 kt and seas 7 to 10 ft expected. * WHERE...Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM, Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM, Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM and Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM excluding the territorial waters of Bahamas. * WHEN...For the Gale Warning, through 4 AM EST Wednesday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. A sudden onset of rough seas may cause hazardous conditions, which may occur suddenly at jetties and inlets. These conditions could catch boaters by surprise. Boaters should remain in port. && $$ AMZ630-091615- /O.CON.KMFL.GL.W.0001.000000T0000Z-240110T0600Z/ Biscayne Bay- 307 AM EST Tue Jan 9 2024 ...GALE WARNING REMAINS IN EFFECT UNTIL 1 AM EST WEDNESDAY... * WHAT...For the Small Craft Advisory, east winds 15 to 25 kt with gusts up to 30 kt and seas 1 to 2 ft expected. For the Gale Warning, south winds 15 to 25 kt with gusts up to 35 kt and seas 1 to 2 ft expected. * WHERE...Biscayne Bay. * WHEN...For the Gale Warning, through 1 AM EST Wednesday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. A sudden onset of rough seas may cause hazardous conditions, which may occur suddenly at jetties and inlets. These conditions could catch boaters by surprise. Boaters should remain in port. && $$ GMZ656-657-676-091615- /O.CON.KMFL.GL.W.0001.000000T0000Z-240110T0600Z/ Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM- Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM- Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM- 307 AM EST Tue Jan 9 2024 ...GALE WARNING REMAINS IN EFFECT UNTIL 1 AM EST WEDNESDAY... * WHAT...For the Small Craft Advisory, east winds 15 to 20 kt with gusts up to 30 kt and seas 1 to 4 ft expected. For the Gale Warning, south winds 15 to 25 kt with gusts up to 40 kt and seas 4 to 7 ft expected. * WHERE...Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM, Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM and Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM. * WHEN...For the Gale Warning, through 1 AM EST Wednesday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. A sudden onset of rough seas may cause hazardous conditions, which may occur suddenly at jetties and inlets. These conditions could catch boaters by surprise. Boaters should remain in port. && $$ AMZ610-091615- /O.CON.KMFL.SC.Y.0004.240109T1200Z-240110T0600Z/ Lake Okeechobee- 307 AM EST Tue Jan 9 2024 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 7 AM THIS MORNING TO 1 AM EST WEDNESDAY... * WHAT...South winds 15 to 20 kt with gusts up to 30 kt. * WHERE...Lake Okeechobee. * WHEN...From 7 AM today to 1 AM EST Wednesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. A sudden onset of rough seas may cause hazardous conditions, which may occur suddenly at jetties and inlets. These conditions could catch boaters by surprise. Boaters should use caution when entering or exiting the inlets and jetty areas. && $$
199 WHUS72 KMFL 091418 MWWMFL URGENT - MARINE WEATHER MESSAGE National Weather Service Miami FL 918 AM EST Tue Jan 9 2024 AMZ650-651-670-671-100600- /O.CON.KMFL.GL.W.0001.000000T0000Z-240110T0900Z/ Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM- Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM- Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM- Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM excluding the territorial waters of Bahamas- 918 AM EST Tue Jan 9 2024 ...GALE WARNING REMAINS IN EFFECT UNTIL 4 AM EST WEDNESDAY... * WHAT...For the Small Craft Advisory, east winds 20 to 30 kt and seas 6 to 9 ft. For the Gale Warning, south winds 25 to 35 kt with gusts up to 40 kt and seas 7 to 10 ft expected. * WHERE...Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM, Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM, Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM and Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM excluding the territorial waters of Bahamas. * WHEN...For the Gale Warning, through 4 AM EST Wednesday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. A sudden onset of rough seas may cause hazardous conditions, which may occur suddenly at jetties and inlets. These conditions could catch boaters by surprise. Boaters should remain in port. && $$ AMZ630-100600- /O.CON.KMFL.GL.W.0001.000000T0000Z-240110T0600Z/ Biscayne Bay- 918 AM EST Tue Jan 9 2024 ...GALE WARNING REMAINS IN EFFECT UNTIL 1 AM EST WEDNESDAY... * WHAT...For the Small Craft Advisory, east winds 15 to 25 kt with gusts up to 30 kt and seas 1 to 2 ft expected. For the Gale Warning, south winds 15 to 25 kt with gusts up to 35 kt and seas 1 to 2 ft expected. * WHERE...Biscayne Bay. * WHEN...For the Gale Warning, through 1 AM EST Wednesday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. A sudden onset of rough seas may cause hazardous conditions, which may occur suddenly at jetties and inlets. These conditions could catch boaters by surprise. Boaters should remain in port. && $$ GMZ656-657-676-100600- /O.CON.KMFL.GL.W.0001.000000T0000Z-240110T0600Z/ Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM- Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM- Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM- 918 AM EST Tue Jan 9 2024 ...GALE WARNING REMAINS IN EFFECT UNTIL 1 AM EST WEDNESDAY... * WHAT...For the Small Craft Advisory, east winds 15 to 20 kt with gusts up to 30 kt and seas 1 to 4 ft expected. For the Gale Warning, south winds 15 to 25 kt with gusts up to 40 kt and seas 4 to 7 ft expected. * WHERE...Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM, Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM and Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM. * WHEN...For the Gale Warning, through 1 AM EST Wednesday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. A sudden onset of rough seas may cause hazardous conditions, which may occur suddenly at jetties and inlets. These conditions could catch boaters by surprise. Boaters should remain in port. && $$ AMZ610-100600- /O.CON.KMFL.SC.Y.0004.000000T0000Z-240110T0600Z/ Lake Okeechobee- 918 AM EST Tue Jan 9 2024 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM EST WEDNESDAY... * WHAT...South winds 15 to 20 kt with gusts up to 30 kt. * WHERE...Lake Okeechobee. * WHEN...From 7 AM today to 1 AM EST Wednesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. A sudden onset of rough seas may cause hazardous conditions, which may occur suddenly at jetties and inlets. These conditions could catch boaters by surprise. Boaters should use caution when entering or exiting the inlets and jetty areas. && $$
106 WHUS72 KMFL 100908 MWWMFL URGENT - MARINE WEATHER MESSAGE National Weather Service Miami FL 408 AM EST Wed Jan 10 2024 AMZ650-651-670-671-101015- /O.EXP.KMFL.GL.W.0001.000000T0000Z-240110T0900Z/ Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM- Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM- Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM- Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM excluding the territorial waters of Bahamas- 408 AM EST Wed Jan 10 2024 ...GALE WARNING HAS EXPIRED... Winds will continue to gradually decrease today and allow for the Gale Warning conditions to subside. Therefore, the Gale warning has been allowed to expire. $$
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this gale warning went out at Jan 8, 9:41 AM EST, 2 hours 28 minutes earlier.
Area forecast discussion, Jan 8, 9:41 AM EST, 2 hours 28 minutes before
Area Forecast Discussion
National Weather Service Miami FL
941 AM EST Mon Jan 8 2024
...New UPDATE...
.UPDATE...
Issued at 932 AM EST Mon Jan 8 2024
A mostly quiet Monday morning weatherwise, with pleasant
temperatures and mostly cloudy skies across much of the region.
The rest of the day should remain dry and cloudy with temperatures
peaking in the mid 70s. Forecast remains on track.
&&
.SHORT TERM...
(Today through Tuesday)
Issued at 258 AM EST Mon Jan 8 2024
On Monday, a transitory high-pressure system positioned over the
Mid-Atlantic is forecasted to be the predominant meteorological
feature, inducing a moderate easterly airflow across the region.
Despite the overall dry conditions, persistent cloud cover is
anticipated throughout the day. Expect mild conditions to prevail
today, as temperature readings are expected to align closely with
seasonal averages, with high temperatures ranging in the low to
mid-70s.
By tonight and continuing into tomorrow morning, conditions are
expected to deteriorate in advance of a developing mid-latitude
cyclone. This system is forecasted to undergo cyclogenesis as it
moves through the mid-Atlantic states, a process supported aloft
by a region of shared energy, with juxtaposing 250 hPa jet streaks
evident near the western Gulf of Mexico. Consequently, a
significant low-level mass response is anticipated, fostering an
escalating wind field from the south/southeast. This will
introduce a warm and moist air mass from tropical latitudes,
characterized by high theta-e values. The warm sector of this
system is particularly notable, featuring robust moisture
transport via a 50 kt low-level jet (approximately between 925-850
hPa). Emerging confidence suggests that a quasi- linear
convective system (QLCS) will develop and affect the Florida
peninsula late Tuesday into Wednesday. However, there is
uncertainty regarding the sustenance of forcing for ascent as this
convection progresses eastward. Additionally, the potential for
convection ahead of the QLCS in the form of discrete supercells
and multi-cell clusters should be noted. These less organized
thunderstorms would be isolated in nature, though would be capable
of producing hail and possibly tornadoes - particularly in the
most favorable mesoscale environments.
In summary, the environment forecasted for Tuesday into Wednesday
is conditionally favorable for the development of severe
thunderstorms, but the coverage and precise timing remain
uncertain at this stage, as convective- allowing models have yet
to fully resolve conditions this early in the period. Beyond
thunderstorm-related risks, a wind advisory might be necessary for
portions of the metropolitan area due to the enhanced southerly
flow expected over the coming days. Sustained winds of 20 to 25
mph with gusts up to 35-40 mph are forecasted.
&&
.LONG TERM...
(Tuesday night through Sunday)
Issued at 258 AM EST Mon Jan 8 2024
From Wednesday through the first half of Thursday, dry conditions
are anticipated as high pressure consolidates over the region.
However, a frontal boundary is forecast to gradually ascend
northward towards the end of the workweek, introducing a
likelihood of showers for the area from the latter half of
Thursday through Friday. Attention will then shift to a subsequent
system, expected to develop in the deep south on Friday and
progress towards the Ohio Valley by Saturday. A frontal boundary
associated with this system is predicted to near the area on
Saturday. However, there exists considerable uncertainty regarding
whether this front will fully traverse the area or stall and
weaken within the region. Nonetheless, an uptick in shower
activity is expected for at least a portion of the upcoming
weekend. Will continue to monitor for the potential of
thunderstorms and associated severe weather (if any), though too
early to speculate on exactness of timing and related hazards.
Throughout this week, temperatures are expected to fluctuate,
alternating between slightly above and slightly below normal
levels. The warmest days are projected to be Tuesday and Friday,
coinciding with the approach of frontal boundaries. For the
remainder of the week, high temperatures are anticipated to be at
or just slightly below the seasonal norm. Overnight lows for the
upcoming week will mostly be above normal, except for Wednesday
and Saturday nights, when temperatures are expected to be around
normal.
&&
.AVIATION...
(12Z TAFS)
Issued at 626 AM EST Mon Jan 8 2024
VFR conditions prevail through the period at all sites. Light ENE
winds this morning will gradually increase and become more
easterly this afternoon and southeasterly overnight, gusting up
to 20-30 kts.
&&
.MARINE...
Issued at 258 AM EST Mon Jan 8 2024
Moderate to breezy easterly winds will prevail today. These
easterly winds will cause marine conditions to deteriorate to
hazardous levels over the Atlantic waters, with sea heights also
increasing to 5-7 feet. By Tuesday, the winds are predicted to
veer more southerly and intensify further, with gale conditions
becoming probable. Wave heights may reach up to around 10 to 12
feet in parts of the Atlantic waters (mainly offshore Palm Beach).
Additionally, the likelihood of showers and thunderstorms over the
waters is expected to rise again later on Tuesday, and a few
strong to marginally severe thunderstorms cannot be ruled out.
&&
.BEACHES...
Issued at 258 AM EST Mon Jan 8 2024
A high risk for rip currents remains in place for the Atlantic
coast in the presence of breezy easterly flow. This will likely
persist into the middle week, and high surf will also emerge by
Tuesday. For the west coast, the risk for rip currents may
increase Tuesday into the mid-week period, with the potential for
minor coastal flooding during this time as well.
&&
.PRELIMINARY POINT TEMPS/POPS...
Miami 74 71 80 65 / 0 10 10 70
West Kendall 76 69 82 64 / 0 10 10 70
Opa-Locka 76 71 82 65 / 0 10 10 70
Homestead 76 71 81 66 / 0 10 10 60
Fort Lauderdale 75 71 80 64 / 0 10 10 70
N Ft Lauderdale 75 71 80 64 / 0 10 10 70
Pembroke Pines 76 70 81 64 / 0 10 10 70
West Palm Beach 73 69 80 62 / 10 0 10 80
Boca Raton 75 70 81 63 / 0 10 10 80
Naples 75 67 78 62 / 0 0 40 80
&&
.MFL WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk through Tuesday evening for FLZ168-172-173.
AM...Small Craft Advisory from 3 PM this afternoon to 1 AM EST
Tuesday for AMZ630.
Gale Watch from late tonight through late Tuesday night for
AMZ630-650-651-670-671.
Small Craft Advisory until 1 AM EST Tuesday for AMZ650-651-670-
671.
GM...Gale Watch from late tonight through late Tuesday night for
GMZ656-657-676.
&&
SHORT TERM...ATV
LONG TERM....SRB
AVIATION...ATVHazardous weather outlook, Jan 8, 9:17 AM EST, 2 hours 52 minutes before
Hazardous Weather Outlook National Weather Service Miami FL 917 AM EST Mon Jan 8 2024 AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676- 091430- Lake Okeechobee-Biscayne Bay- Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM- Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM- Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM- Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM excluding the territorial waters of Bahamas-Glades-Hendry- Inland Palm Beach County-Metro Palm Beach County- Coastal Collier County-Inland Collier County-Inland Broward County- Metro Broward County-Inland Miami-Dade County- Metropolitan Miami Dade-Mainland Monroe-Coastal Palm Beach County- Coastal Broward County-Coastal Miami Dade County-Far South Miami- Dade County- Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM- Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM- Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM- 917 AM EST Mon Jan 8 2024 ...Hazardous Marine Conditions across the Atlantic waters... ... High Risk of Rip Current for Atlantic beaches... This Hazardous Weather Outlook is for Atlantic coastal waters, southeast Florida, southern Florida, southwest Florida and Gulf of Mexico. .DAY ONE...Today and tonight. Rip Currents: A high risk for rip currents will continue across the Atlantic beaches. Marine: Hazardous marine conditions will continue today across the Atlantic waters as easterly winds range between 20 and 25 knots and wave heights rise up to around 7 feet. As winds and seas increase tonight, marine conditions will become dangerous across the Atlantic and Gulf waters. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Hazardous and even dangerous marine conditions will continue through the middle portions of this upcoming week in association with strong easterly and southerly winds that are projected to materialize. Wind gusts over 35 mph will be possible on Tuesday ahead of an approaching cold front. A few strong to severe thunderstorms are possible late Tuesday into early Wednesday ahead of an approaching cold front. Dangerous beach conditions due to rip currents and high surf are likely over the east coast beaches through the middle of the week. A period of hazardous conditions along the west coast beaches will also be possible during the middle of the week. Minor coastal flooding will be possible over Collier county and mainland Monroe later on Tuesday into Tuesday night. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 8, 12:31 PM EST | Wind Advisory | MFL | Broward, Collier, Glades, Hendry, Miami-Dade, Monroe and 1 more | 36 hr |
| Jan 8, 1:28 PM EST | Coastal Flood Statement | MFL | Collier, Monroe | 35 hr |
| Jan 8, 1:28 PM EST | High Surf Advisory | MFL | Broward, Miami-Dade, Palm Beach | 47 hr |
| Jan 8, 1:30 PM EST | Small Craft Advisory | MFL | 36 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.